[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IP] auto immune diseases

I wanted to give an update to those who have been so kind in listening and
sending notes of encouragement to Kevin dealing with Graves

He's been on the suppression meds for just over 3 weeks now and took a turn
for the worse again...SO, we did more bloodwork and found he is even MORE
hyperthyroid than he was a month ago. Doc doubled the Tapazole in hopes this
will work.

In one month, Kevin has lost 15 lbs! He stands 5'10 and was 148 lbs of
muscle...now he's emaciated looking. He has terrible heart palpitations and
feels nauseated alot, and his eyes burn or are irritated...which really stinks
when he wears contacts.

On top of dealing with this, the Hyperthyroid makes him feel "low" much of the
time, when in fact - he's been running high. We increased his basals by around
150% along with the correction factor and changed all the boluses. He uses up
300 u insulin every 4-5 days when it used to be every 7-10.

His acne has really flared up, and the dermatologist says we need to start him
on Accutane because it is scarring. AND Hyperthyroid and ADHD do not mix well.
His behavior and impulsiveness has been terrible. We've been waiting for the
thyroid to stabilize before considering increasing the Adderall. Poor kid!

So, we are at our wits end...and just pray that this change in meds helps him
out. We thought we had the diabetes part all worked out, and then this threw a
bomb in the mix! Our saving grace, is the insulin pump. How could we even
think about dealing with this...without the pump!?

thanks for listening once again!

mom to Kevin, 15, dx 12/98
pumping 5/99
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org